MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 24055-
Medical Device Problem Codes Break (1069); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre operatively, the cannula broke, the anchoring portion of the trocar was broken before usage.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the opened device spiked trocar was received.The circular seal and envelope seal appeared intact.The flanges of the anchor were skewed and broken.The condition of the device precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may be due to insertion or removal of the port without the anchor tabs being fully closed.Under these circumstances, the tabs may be exposed to excessive force and therefore break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre operatively, the cannula broke, the anchoring portion of the trocar was broken before usage.The issue was found while device was still in package.They took a new product to continue the case.There was no patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7451086
Report Number9612501-2018-00814
Device Sequence Number19243084
Product Code GCJ
UDI-Device Identifier10884521080829
UDI-Public10884521080829
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number24055-
Device Catalogue Number24055-
Device Lot NumberJ3H0328X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
06/13/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date04/25/2018
06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1